Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2018, 3:07 PM EDT for Defiance County, Fulton County, Henry County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 8, 2018, 3:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WUUS53 KIWX 081907
SVRIWX
OHC039-051-069-081930-
/O.NEW.KIWX.SV.W.0035.180608T1907Z-180608T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
307 PM EDT FRI JUN 8 2018
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Defiance County in northwestern Ohio...
Henry County in northwestern Ohio...
Southeastern Fulton County in northwestern Ohio...
* Until 330 PM EDT.
* At 307 PM EDT, a severe thunderstorm was located near Holgate, or 9
miles south of Napoleon, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Napoleon, Deshler, Liberty Center, Holgate, Mcclure, Hamler, Texas,
Malinta, Florida, New Bavaria, Gallup, Grelton, Ridgeville Corners,
Gerald, Colton, Okolona and Elery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 8417 4145 8433 4155 8388 4117 8388
TIME...MOT...LOC 1907Z 256DEG 23KT 4127 8406
HAIL...1.00IN
WIND...60MPH
$$
GH2 follow-up statements
424
WWUS53 KIWX 081921
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
321 PM EDT FRI JUN 8 2018
OHC039-081931-
/O.CAN.KIWX.SV.W.0035.000000T0000Z-180608T1930Z/
Defiance OH-
321 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEFIANCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4118 8408 4147 8424 4155 8388 4117 8388
TIME...MOT...LOC 1921Z 256DEG 23KT 4129 8394
$$
OHC051-069-081930-
/O.CON.KIWX.SV.W.0035.000000T0000Z-180608T1930Z/
Henry OH-Fulton OH-
321 PM EDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR HENRY AND SOUTHEASTERN FULTON COUNTIES...
At 321 PM EDT, a severe thunderstorm was located near Mcclure, or 11
miles southeast of Napoleon, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Napoleon, Deshler, Liberty Center, Holgate, Mcclure, Hamler, Texas,
Malinta, Gallup, Grelton, Gerald, Colton and Elery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 8408 4147 8424 4155 8388 4117 8388
TIME...MOT...LOC 1921Z 256DEG 23KT 4129 8394
HAIL...1.00IN
WIND...60MPH
$$
GH585
WWUS53 KIWX 081928
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
328 PM EDT FRI JUN 8 2018
OHC051-069-081938-
/O.EXP.KIWX.SV.W.0035.000000T0000Z-180608T1930Z/
Henry OH-Fulton OH-
328 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND SOUTHEASTERN FULTON
COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4118 8408 4147 8424 4155 8388 4117 8388
TIME...MOT...LOC 1928Z 256DEG 23KT 4130 8388
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:22 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 8, 1:22 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 122 PM EDT Fri Jun 8 2018 .SYNOPSIS... Issued at 118 PM EDT Fri Jun 8 2018 Areas of thunderstorms continue this afternoon. Heavy rainfall at times which may lead to localized flooding. Periodic showers and storms will be possible through the weekend. A few of these storms may be strong at times with gusty winds...small hail...and locally heavy rain possible. Temperatures will remain near seasonal averages with highs around 80 and lows around 60. && .SHORT TERM...(Today and Tonight) Issued at 346 AM EDT Fri Jun 8 2018 Fairly typical June-like weather anticipated for today and into the weekend. Large scale synoptic pattern characterized by high amplitude and large wavelength ridge over central NOAM that slowly drifts east before being undercut by seasonably strong Pacific jet just starting to come onshore. High latitude positioning of this ridge opens the door for several convectively-enhanced shortwaves to cut through the central CONUS and impact our area. Morning water vapor clearly shows next shortwave slated to arrive later today and bring another round of convection. This wave is fairly broad/weak and will only weaken further per latest guidance as it is ingested into longwave northeast CONUS trough. Nevertheless it will likely be just enough impetus for SCT thunderstorms today given modest moisture/instability. Mid 60s dewpoints should be easily attainable (upper 60s possible) and forecast soundings indicate little/no CIN by afternoon to prevent free convection. Expect a sporadic and disorganized convective event. 0-1km MLCAPE values of 1000-1500 J/kg could support a few stronger updrafts but they will be very "pulsey" given limited shear and lack of substantive forcing. There is virtually no flow in the lower half of the troposphere and any strong/severe wind gusts (while still possible) will depend entirely on wet microburst processes. Locally heavy rain will be the primary threat given weak flow/slow storm motion, low MBE velocities, and PW values around 1.5 inches. Though storms are possible in the entire CWA, best chances for heavy rain will be along/south of US-30 where better moisture resides. Localized flooding possible but not expecting anything widespread and our southern CWA has been relatively dry. RAP13 and HRRR have been insistent on convection developing early this morning along weak stationary boundary. There is a very weak convergence signal with around 500-1000 J/kg of MUCAPE per latest SPC mesoanalysis. Have low chance PoPs for now but it should be noted that if this early morning convection is as vigorous as hi-res CAM's indicate...it could delay and/or subdue our afternoon activity. && .LONG TERM...(Saturday through Thursday) Issued at 346 AM EDT Fri Jun 8 2018 As is typical in these patterns...forecast confidence decreases substantially beyond day1 owing to uncertainties in upstream convective trends. Periodic showers/storms anticipated through the weekend but exact timing and chances very much up in the air. Deterministic models are all over the place regarding timing and track of these subtle waves. Unfortunately this necessitates a broadbrushed approach to PoPs through early next week. A marginal severe and heavy rain threat will continue to exist given moderate instability/moisture but generally weak shear. Temps during the period will be around seasonal averages with highs around 80F and lows around 60F. Large scale pattern breaks down very quickly by Tue with rapid transition to more zonal flow. This will lead to a hot day on Tue as thermal ridge folds east but cold front arrives and brings cooler/drier conditions for Wed/Thu. Some severe possible with this cold front but timing and mesoscale details far too nebulous for any meaningful discussion at this point. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 118 PM EDT Fri Jun 8 2018 Mainly VFR flying conditions today with periodic thunderstorms and showers over both TAF sites throughout the forecast period. Heavier thunderstorms may lead to brief drops to MVFR visibility and ceilings. Frontal boundary stalled across the area will result in slow moving storms with storm motion from west to east. Better instability near KFWA may lead to better storm coverage by late this afternoon/evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Heidelberger SHORT TERM...AGD LONG TERM...AGD AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 8, 3:54 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 354 AM EDT Fri Jun 8 2018 INZ012>018-020-022>027-032>034-OHZ015-016-024-025-090900- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Paulding-Putnam-Van Wert-Allen OH- 354 AM EDT Fri Jun 8 2018 /254 AM CDT Fri Jun 8 2018/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are possible today with a chance of gusty winds and small hail. Heavy rain and localized flooding are also possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible at times through Sunday. Localized heavy rain and flooding will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-MIZ077>081-OHZ001-002-004-005-090900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry- 354 AM EDT Fri Jun 8 2018 /254 AM CDT Fri Jun 8 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance of thunderstorms today. Brief heavy rain is possible but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms through Sunday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-090900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 354 AM EDT Fri Jun 8 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms through Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 8, 9:45 AM EDT, 5 hours 22 minutes before
Special Weather Statement National Weather Service Northern Indiana 945 AM EDT FRI JUN 8 2018 INZ014>016-081430- Kosciusko-Marshall-Fulton- 945 AM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON... SOUTHWESTERN KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES... At 944 AM EDT, a strong thunderstorm was located near Rochester, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Mentone, Walnut, Tippecanoe, Old Tip Town, Sevastopol, Tiosa and Talma. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4112 8627 4118 8628 4127 8600 4111 8599 TIME...MOT...LOC 1344Z 257DEG 15KT 4115 8622 GH
Local storm report, Jun 8, 10:12 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HEAVY RAIN 3 SSW NORTH JUDSON 41.17N 86.79W
06/08/2018 M0.86 INCH STARKE IN MESONET
90 MINUTE RAINFALL.
&&Local storm report, Jun 8, 11:52 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 AM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HEAVY RAIN 1 N DENHAM 41.17N 86.71W
06/08/2018 E2.00 INCH PULASKI IN PUBLIC
&&Special weather statement, Jun 8, 12:35 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1235 PM EDT FRI JUN 8 2018
INZ018-027-OHZ024-081715-
Adams-Allen-Van Wert-
1235 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN...
NORTHEASTERN ADAMS AND NORTHWESTERN VAN WERT COUNTIES...
At 1234 PM EDT, a strong thunderstorm was located over Monroeville,
or 7 miles northeast of Decatur, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Van Wert, Monroeville, Convoy, Middlebury, Dixon, Scott, Townley and
Cavett.
&&
LAT...LON 4088 8494 4102 8488 4102 8480 4099 8480
4099 8454 4078 8464
TIME...MOT...LOC 1634Z 278DEG 15KT 4093 8487
GHSpecial weather statement, Jun 8, 2:06 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
206 PM EDT FRI JUN 8 2018
OHZ025-081830-
Allen-
206 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN COUNTY...
At 206 PM EDT, a strong thunderstorm was located over Fort Shawnee,
moving southeast at 30 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Lima, Fort Shawnee, Harrod, Beaverdam, Yoder, Westminster, Slabtown
and Rousculp.
This includes Interstate 75 between mile markers 119 and 135.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4064 8411 4066 8411 4066 8416 4068 8420
4085 8399 4079 8388 4065 8388
TIME...MOT...LOC 1806Z 318DEG 28KT 4066 8410
GHSpecial weather statement, Jun 8, 2:35 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Northern Indiana 235 PM EDT FRI JUN 8 2018 OHZ001-002-004-005-015-016-081915- Henry-Defiance-Putnam-Fulton-Williams-Paulding- 235 PM EDT FRI JUN 8 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PUTNAM... EASTERN DEFIANCE...NORTHEASTERN PAULDING...HENRY...SOUTHERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES... At 235 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Archbold to 7 miles east of Paulding. Movement was east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Defiance, Napoleon, Wauseon, Archbold, Swanton, Delta, Liberty Center, Continental, Holgate, Oakwood, Hamler, Texas, Melrose, Malinta, Florida, Miller City, New Bavaria, Evansport, Grelton and Arthur. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4107 8404 4109 8450 4154 8439 4160 8390 TIME...MOT...LOC 1835Z 263DEG 25KT 4145 8434 4115 8443 GH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:35 PM EDT | Special Weather Statement | IWX | Van Wert | 40 min |
| Jun 8, 2:06 PM EDT | Special Weather Statement | IWX | Allen | 24 min |
| Jun 8, 2:35 PM EDT | Special Weather Statement | IWX | Henry | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.